I read Robert's taper plan, but my question is do I have to taper if I've just been taking it one week (12Mg a day). I feel like it is killing me and want to get it out of my system ASAP! Have not been to the bathroom (taking colon cleanse and laxatives) for 1 week. My doctor won't listen to me as far as my bad response. . .please help if you have any suggestions
29 Apr 2013
Can anyone help me? Been on subs 10 days now, day 1 16mg day 2 16mg days 2-5 days 12mg days 5-8 8 mgs days 9-10 4mgs... Can I safely cut myself to 2mgs per day next 3 days and jump off completely? I do not have insurance and cannot ask my dr these questions without a office visit... Gota love our health system... Anyway please help as I do not want to relapse and I know I'm gona feel crappy either way but just trying to make it painless as possible
5 Mar 2011
You may be on too high a dose of Suboxone. Hang in there, OK? You'll have many responses later today. I am no Sub expert, but from what I've gleaned here, it seems that docs start induction miligrams way too high. Cut down on it, see if that helps.
Can you tell us what symptoms, besides constipation, you have?
Perhaps trying half of your dose might help you a bit. Just stay with us, and you'll get help from people that know of what they speak!!!
5 Mar 2011
I've been on Suboxone 2 weeks now. I started at 8mg. Too high. Put myself at 4mg and now bad symptoms are gone. I agree with sweetlemon. I think 12mg is too high for you. My psychiatrist gives me the option to increase or decrease depending how I feel. But if your doctor isn't listening to you , you could always try your pharmacy and ask them. PM me anytime. Cathleen
5 Mar 2011
You may experience withdrawl symptoms if you stop the Suboxone cold turkey. It stays in the body upto 5 days so the withdrawls won't be noticeable until around day 3 to day 5. Even though you have only been on it a week, amd since you must have been taking opiates before the Suboxone, you may still have withdrawls if you stop abruptly. You can ceratinly decrease the amount of Suboxone you are taking my going down to 8mg for a few days then to 4 mg for a few days. Then may want to stay there for a while until you see how ya do. Your brain needs time to heal before taper to no mgs and you stop the suboxone all together. My doctor recommends 3 to 6 months total.
It is always best to let the doctor know of your plans. I understand you don't like the side effects and going for a week without having a BM is too long. So I encourage you to be careful and follow a taper plan and let your doctor know what you are doing and why.
Good luck and keep in touch,
5 Mar 2011
Hey Sissica, suboxone does stay on the receptor sites for 3 to 5 days after your last dose. Since you have only been on it one week, if you were to cold turkey, you would feel withdrawal from your previous opiate, not the suboxone, but it will still be withdrawal. Most people are put on more suboxone than they actually need. Please google the COWS sheet ( clinical opiate withdrawal scale) and keep a copy of that handy. You can try taking less suboxone. You can probably even drop your dose down to 6 mgs and still be very comfortable but most of the bad feeling will go away and it will lessen the chance of the nasty constipation that sets in. Drink lots of water and walk or do light exercise to help get things moving and you can use a suppository. Subs take a couple of weeks to get used to for some people. Most people notice the side effects greatly diminishing as they lower their dose.
I know you were probably led to believe you would go back into withdrawal if you did NOT take your 12 mgs everyday, but if you won't. You brain receptor sites should be good and coated with the subs and you can break the pills into fourths and take even 8 or 10 mgs to see if the side effects lessen for you. You can always take a piece more if you think you are back in withdrawal, but you won't. I will check back in a bit, have to go eat. Patti
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... more from my doctor because I lost my insurance and job and can't afford it. I don't feel ready but I know I need to quit it anyways. ...
2 answers • 7 Aug 2009
... off it and only took it three to two times a week... so i quit taking it. its been 2 weeks w/out suboxone and im withrawling insanely from ...
1 answer • 1 Mar 2010
Trying to quit 2mg to 4mg of suboxone daily. my doc didn't renew his cert., and it is past time for?
... me to quit. I have 5 2mg pills left. Can I successfully quit without major withdrawls tapering with that little left. If so, how?
3 answers • 9 Aug 2010
and I made it last. I would get help from a doctor if I could, but my finances are horrible. I hope to make rent and going to a doctor isn't ...
2 answers • 30 Dec 2010
Suboxone - I'm surprised that it's that hard for you to quit taking. I'm still taking subs, but I've
... quit them before. How fast did you taper off and what was your last dose? Any info you give me will be helpful. I'm sure that I can help you ...
4 answers • 20 Oct 2011